I hope your mother starts feeling better soon. My mother was on Gemzar and tolerated it pretty well the first time - with a few days of feeling extremely horrible, then feeling better. The second round of Gemzar just killed her -- literally, I believe -- because it broke down her immune system and weakened her so much that I believe it hastened her death. Please understand that everyone responds differently and most people seem to tolerate this chemo pretty well, so I was surprised that my mother had such an extreme reaction. I think that it's just exhausting for the body to tolerate so many toxins so after a couple of treatments the symptoms seem to get worse. I think the lack of appetite is normal, and chemo can make it worse. The stomach pains, we were told, can be a good sign, that maybe the tumors are dying and that's what is causing the pain.
My mother also had fatigue and fevers, but when her fever got higher and she had shortness of breath, we had to take her to the hospital because it turned out that she had an infection - cholangitis. So watch your mother carefully to make sure the fever isn't a sign of infection - then she'll need antibiotics right away. I would ask if your mother could take a short break from chemo -- it seems like 4 treatments might be a little too much for her to handle right now. Just my opinion - I know it's hard to make decisions based on the little information we have, so there is no right or wrong answer. I just know that my mother's immune system was never good to begin with, so chemo just made it worse. Everyone is different - I hope your mother bounces back soon. Also, if she has nausea she may not want to eat or drink, so I hope they gave her some anti-nausea medications - they can really help.
Best of luck to you and your family. Lot of love and hope going your way,